Thunderstorm Wind, Saunders
- When
- November 17, 1:50 AM CST
- Where
- Saunders County, 2.14 mi SSW of Wahoo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.190, -96.630
The Wahoo golf club reported significant tree damage.
A line of thunderstorms moved into eastern Nebraska after midnight on the morning of the 17th. Although this line had previously been severe in central and western Nebraska, due to a lack of instability the thunderstorms were weakening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
A line of thunderstorms moved into eastern Nebraska after midnight on the morning of the 17th. Although this line had previously been severe in central and western Nebraska, due to a lack of instability the thunderstorms were weakening. Despite the over-all weakening of the line, an apparent down burst occurred near the city of Wahoo, Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Nov 16, 11:15 PM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1115 PM CST MON NOV 16 2015 .SHORT TERM...(TONIGHT THROUGH THURSDAY) ISSUED AT 232 PM CST MON NOV 16 2015 WV IMAGERY THIS AFTN SHOWING A LONGWAVE TROF CUTTING DOWN THE ROCKIES WITH A DEEP CLOSED OFF LOW SPINNING OVER THE 4 CORNERS REGION. MEANWHILE...IMPRESSIVE LLVL MOIST ADVECTION UNDERWAY WITH MID 50S DEW POINTS ALREADY WELL INTO THE CWA. IN ADDITION...12Z PWS CHART WAS REVEALING VALUES WERE 250% PERCENT OF NORMAL EXTENDING SWD FROM ERN KS TO CNTRL TX. MODELS PROG THE CLOSED LOW TO RAPIDLY MIGRATE EWD TONIGHT AND REACH THE CNTRL PLAINS SHORTLY BEFORE 18Z TUES WITH INTENSE SYNOPTIC SCALE LIFT PRECEDING THIS SYSTEM. FORTUNATELY WE WILL DODGE A BULLET...SO TO SPEAK...AS THE BRUNT OF CAA NECESSARY FOR SNOW ACCUMULATIONS WILL BE FOUND WELL WEST OF THE CWA. THERE IS NO DOUBT GIVEN THE COMBINATION OF STOUT LIFT AND COPIOUS MOISTURE THAT THIS SYSTEM WILL BE AN INTENSE RAIN MAKER. BUT IT APPEARS THAT THE FOCUS FOR HIGHEST PCPN TOTALS WILL BE REALIZED MAINLY NW AND SE OF THE CWA DUE TO A DRY SLOT LIFT OVER THE CNTRL PLAINS. NEVERTHELESS...THE CWA WILL SEE RAINFALL BUT AMOUNTS WILL NOT BE ALL THAT SIGNIFICANT OPPOSED TO WHAT IT COULD HAVE BEEN HAD THE TRACK BEEN SLIGHTLY DIFFERENT. .LONG TERM...(THURSDAY NIGHT THROUGH MONDAY) ISSUED AT 232 PM CST MON NOV 16 2015 IN RESPONSE TO A LARGE AND BROAD UPPER TROF ENVELOPING THE MAJORITY OF THE CONUS...A DOWNWARD TREND OF TEMPERATURES ARE ON THE HORIZON LATER THIS WEEK. SFC TIME-SECTIONS ARE REVEALING THE GFS IS ABOUT 6HRS QUICKER THAN THE ECM/CMC SHOWING THE LEADING EDGE OF THE COLD FRONT MOVING INTO THE OMAHA METRO LATE FRIDAY EVENING. CMC/ECM ON THE OTHER HAND PROGS THE FRONTAL PASSAGE SOMETIME AROUND 12Z SAT. THE AIR MASS WITH THIS FRONT WILL BE ABLE TO SUPPORT ALL SNOW FOR PCPN TYPE...THUS WILL CONTINUE SN CHANCES ALREADY IN GOING FCST. AS FOR EARLY NEXT WEEK...TEMP FCST CONFIDENCE IS QUITE LOW GIVEN THE ECM DEVELOPING A WARMING PATTERN SETTING UP WHILE THE GFS MAINTAINS A RELATIVELY COLD AIR MASS STILL OVER THE CNTRL PLAINS. && .AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 1111 PM CST MON NOV 16 2015 IFR TO LIFR CONDITIONS ARE EXPECTED THROUGH MUCH OF THE TAF CYCLE...ALONG WITH RAIN AND REDUCED VISIBLITY DUE TO BOTH RAIN AND LIGHT FOG. TONIGHT...THERE ALSO MAY BE PERIODS OF THUNDER AT ALL TAF SITES...AND HAVE INDICATED THUNDER POTENTIAL IN THE NEXT FEW HOURS. GUIDANCE IS IN GOOD AGREEMENT THAT FOG WILL DEVELOP AT KOFK AFTER 00Z...AND HAVE TRENDED TOWARD LOW VIS. KOMA/KLNK TRENDS ARE TOWARD HIGHER CEILINGS AND LOWER WINDS AFTER 00Z...WHICH IS ALSO INCLUDED FOR NOW. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...DEE LONG TERM...DEE AVIATION...MAYES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 424 PM CST MON NOV 16 2015 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-171230- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 424 PM CST MON NOV 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT INTO TUESDAY MORNING ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THERE WILL BE A CHANCE OF LIGHT SNOW FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR TUESDAY. FOBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1015 PM CST MON NOV 16 2015 IAZ055-069-079-NEZ052-053-067-170500- MILLS IA-HARRISON IA-POTTAWATTAMIE IA-DOUGLAS NE-CASS NE-SARPY NE- 1015 PM CST MON NOV 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POTTAWATTAMIE... NORTHWESTERN MILLS...SOUTH CENTRAL HARRISON...NORTHEASTERN CASS... SOUTHEASTERN DOUGLAS AND NORTHEASTERN SARPY COUNTIES UNTIL 1100 PM CST... AT 1014 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PLATTSMOUTH...OR 17 MILES SOUTH OF OMAHA...MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHEASTERN OMAHA...COUNCIL BLUFFS...BELLEVUE...PLATTSMOUTH... UNDERWOOD...MINDEN...PACIFIC JUNCTION...OFFUTT AFB...CARTER LAKE... NEOLA...CRESCENT...MCCLELLAND...LAKE MANAWA STATE PARK...ARROWHEAD PARK...NARROWS RIVER PARK...HITCHCOCK NATURE CENTER AND CAMP MAHA. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 34 IN IOWA MILE MARKER 1 AND NEAR MILE MARKER 6. HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 73 AND 88. INTERSTATE 29 BETWEEN MILE MARKERS 35 AND 58. INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 1 AND 23. INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 452 AND 454. LAT...LON 4096 9585 4098 9606 4151 9583 4147 9547 TIME...MOT...LOC 0414Z 205DEG 39KT 4102 9597 FOBERT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1232 AM CST TUE NOV 17 2015
NEZ065-066-078-088-089-170715-
JEFFERSON NE-SEWARD NE-GAGE NE-LANCASTER NE-SALINE NE-
1232 AM CST TUE NOV 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR SALINE...JEFFERSON...WESTERN
GAGE...SOUTHWESTERN LANCASTER AND SEWARD COUNTIES UNTIL 115 AM CST...
AT 1232 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MILLIGAN TO 7 MILES
EAST OF MAHASKA...AND MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SEWARD...CRETE...FAIRBURY...MILFORD...WILBER...FRIEND...DORCHESTER...
DE WITT...PLYMOUTH...BEAVER CROSSING...ODELL...DILLER...
STAPLEHURST...WESTERN...DAYKIN...GOEHNER...CORDOVA...ENDICOTT...
JANSEN AND TOBIAS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 144 AND 173.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 369 AND 382.
LAT...LON 4001 9730 4021 9737 4077 9737 4104 9711
4000 9669
TIME...MOT...LOC 0632Z 209DEG 40KT 4053 9743 4000 9721
MILLERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1239 AM CST TUE NOV 17 2015
NEZ012-015-018-032-033-170715-
CEDAR NE-STANTON NE-THURSTON NE-CUMING NE-WAYNE NE-
1239 AM CST TUE NOV 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STANTON...SOUTHEASTERN
CEDAR...NORTHWESTERN CUMING...NORTHWESTERN THURSTON AND EASTERN WAYNE
COUNTIES UNTIL 115 AM CST...
AT 1238 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF DIXON IN
DIXON COUNTY TO 6 MILES SOUTH OF STANTON...AND MOVING NORTHEAST AT
40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WAYNE...STANTON...WAKEFIELD...WISNER...PILGER...8 MILES SOUTH OF
STANTON AND 8 MILES SOUTH OF WAYNE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 87 AND 103.
HIGHWAY 20 IN NEBRASKA NEAR MILE MARKER 398.
LAT...LON 4227 9702 4226 9676 4190 9690 4175 9729
4255 9702
TIME...MOT...LOC 0638Z 230DEG 35KT 4250 9701 4185 9723
MILLERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 110 AM CST TUE NOV 17 2015 NEZ050-051-065-066-078-088-089-170800- JEFFERSON NE-SEWARD NE-BUTLER NE-GAGE NE-LANCASTER NE-SALINE NE- SAUNDERS NE- 110 AM CST TUE NOV 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SALINE...NORTHEASTERN JEFFERSON...NORTHERN GAGE...LANCASTER...WESTERN SAUNDERS... SOUTHEASTERN BUTLER AND EASTERN SEWARD COUNTIES UNTIL 200 AM CST... AT 109 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DWIGHT TO 3 MILES SOUTHEAST OF PLYMOUTH...AND MOVING NORTHEAST AT 40 MPH. WIND GUSTS UP TO AROUND 50 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LINCOLN...BEATRICE...SEWARD...CRETE...WAHOO...MILFORD...WILBER... HICKMAN...FIRTH...VALPARAISO...DE WITT...CORTLAND...PLYMOUTH... WESTON...CLATONIA...GARLAND...HALLAM...PLEASANT DALE...DWIGHT AND PICKRELL. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 160 AND 167. HIGHWAY 2 IN NEBRASKA NEAR MILE MARKER 466. HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 24 AND 93. HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 433 AND 446. INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 382 AND 407. LAT...LON 4140 9664 4041 9652 4014 9702 4107 9713 TIME...MOT...LOC 0709Z 233DEG 35KT 4106 9704 4027 9695 MILLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 114 AM CST TUE NOV 17 2015 NEZ088>090-092-170800- JEFFERSON NE-JOHNSON NE-GAGE NE-PAWNEE NE- 114 AM CST TUE NOV 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JEFFERSON... SOUTHWESTERN JOHNSON...SOUTHERN GAGE AND SOUTHWESTERN PAWNEE COUNTIES UNTIL 200 AM CST... AT 113 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ODELL...OR 12 MILES SOUTH OF BEATRICE...MOVING NORTHEAST AT 40 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEATRICE...WYMORE...BLUE SPRINGS...ODELL...FILLEY...BARNESTON... LIBERTY...VIRGINIA AND ROCKFORD STATE RECREATION AREA. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 170 AND 191. HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 1 AND 22. LAT...LON 4018 9693 4043 9649 4000 9641 4000 9682 TIME...MOT...LOC 0713Z 233DEG 35KT 4009 9679 MILLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 147 AM CST TUE NOV 17 2015 NEZ034-044-045-051>053-066>068-089-170815- DODGE NE-DOUGLAS NE-CASS NE-GAGE NE-LANCASTER NE-OTOE NE- WASHINGTON NE-SAUNDERS NE-BURT NE-SARPY NE- 147 AM CST TUE NOV 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CASS...WESTERN DOUGLAS... NORTHEASTERN GAGE...CENTRAL DODGE...WESTERN WASHINGTON...EASTERN LANCASTER...NORTHWESTERN OTOE...SAUNDERS...WESTERN SARPY AND SOUTHWESTERN BURT COUNTIES UNTIL 215 AM CST... AT 146 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF NORTH BEND TO NEAR PANAMA...AND MOVING NORTHEAST AT 45 MPH. WIND GUSTS UP TO AROUND 50 MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS. LOCATIONS IMPACTED INCLUDE... NORTHEASTERN LINCOLN...FREMONT...WAHOO...GRETNA...WAVERLY... ASHLAND...VALLEY...ARLINGTON...YUTAN...LOUISVILLE...WEEPING WATER... WATERLOO...HOOPER...BENNET...ELMWOOD...CEDAR BLUFFS...MEAD... GREENWOOD...PALMYRA AND NICKERSON. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 135 AND 167. HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 414 AND 438. HIGHWAY 2 IN NEBRASKA BETWEEN MILE MARKERS 466 AND 481. HIGHWAY 77 IN NEBRASKA NEAR MILEMARKER 74...AND BETWEEN MILEMARKERS 81 AND 139. HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 446 AND 466. INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 407 AND 437. LAT...LON 4196 9635 4084 9611 4048 9655 4146 9676 TIME...MOT...LOC 0746Z 216DEG 39KT 4143 9672 4059 9654 MILLER
The Omaha radar (KOAX), 26 km away, was scanning. The volume nearest the first event began at 07:51 UTC.
1 thunderstorm wind. Local standard time, as filed.
The Wahoo golf club reported significant tree damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, November 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602633.